Alert archive / Pennsylvania / River Flood Warnings in 2020
River Flood Warning 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this river flood warning at Jan 25, 2020, 11:34 AM EST for Chester County, Pennsylvania. It took effect at Jan 25, 2020, 11:48 AM EST. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2020, 11:34 AM EST (16:34 UTC)
- In effect from
- Jan 25, 2020, 11:48 AM EST
- Expired
- Jan 25, 2020, 6:56 PM EST
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chester County, PA
The radar
The Philadelphia radar (KDIX), 108 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Branch Brandywine Creek below Downingtown (DWNP1). The gauge peaked at 9.46 ft at Jan 25, 2020, 3:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01480870, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
488
WGUS41 KPHI 251634
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mt Holly NJ
1134 AM EST Sat Jan 25 2020
...The National Weather Service in Mount Holly NJ has issued a flood warning for
the following rivers in Pennsylvania...
East Branch Brandywine Creek Below Downingtown affecting Chester County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Do not attempt to drive through flooded areas. The water may be
deeper than you think.
&&
PAC029-252234-
/O.NEW.KPHI.FL.W.0002.200125T1648Z-200126T0019Z/
/DWNP1.1.ER.200125T1648Z.200125T1700Z.200125T1819Z.NO/
1134 AM EST Sat Jan 25 2020
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for
The East Branch Brandywine Creek at Downingtown.
* until this evening...Or until the warning is cancelled.
* At 11:01 AM Saturday the stage was 6.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue to rise to
near 7.2 feet by this afternoon.the river will fall below flood stage by this
afternoon.
* Impact...At 8.0 feet...Dowlin Forge Road begins to flood.
* Flood history...This crest compares to a previous crest of 7.0 feet on Aug 4
2018.
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
Brandywine Creek
Downingtown 7.0 6.15 Sat 11 AM 7.2 Sat 12 PM
&&
LAT...LON 4002 7567 3993 7561 3991 7567 4001 7574
$$4 follow-up statements
451
WGUS81 KPHI 251804
FLSPHI
Flood Statement
National Weather Service Mt Holly NJ
104 PM EST Sat Jan 25 2020
...The Flood Warning continues for the following rivers in Pennsylvania...
East Branch Brandywine Creek Below Downingtown affecting Chester County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Do not attempt to drive through flooded areas. The water may be
deeper than you think.
&&
PAC029-260241-
/O.EXT.KPHI.FL.W.0002.000000T0000Z-200126T0241Z/
/DWNP1.1.ER.200125T1631Z.200125T1900Z.200125T2041Z.NO/
104 PM EST Sat Jan 25 2020
The Flood Warning continues for
The East Branch Brandywine Creek at Downingtown.
* At 12:45 PM Saturday the stage was 8.4 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.5 feet by this afternoon.
The river will fall below flood stage late this afternoon.
* Impact...At 9.0 feet...High water on the Brandywine sends backwater up Beaver
Creek. Beaver Creek floods inundating parks and the Downingtown Little League
fields.
* Flood history...This crest compares to a previous crest of 8.3 feet on Jun 4
2003.
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
Brandywine Creek
Downingtown 7.0 8.40 Sat 1 PM 8.5 Sat 2 PM
&&
LAT...LON 4002 7567 3993 7561 3991 7567 4001 7574
$$769
WGUS41 KPHI 251904
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mt Holly NJ
204 PM EST Sat Jan 25 2020
...Forecast flooding changed from Minor to Moderate severity for the following
rivers in Pennsylvania...
East Branch Brandywine Creek Below Downingtown affecting Chester County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Do not attempt to drive through flooded areas. The water may be
deeper than you think.
&&
PAC029-260103-
/O.EXT.KPHI.FL.W.0002.000000T0000Z-200126T0645Z/
/DWNP1.2.ER.200125T1631Z.200125T2000Z.200126T0045Z.NO/
204 PM EST Sat Jan 25 2020
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The East Branch Brandywine Creek Below Downingtown.
* until late tonight...Or until the warning is cancelled.
* At 1:45 PM Saturday the stage was 9.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Impact...At 9.0 feet...High water on the Brandywine sends backwater up Beaver
Creek. Beaver Creek floods inundating parks and the Downingtown Little League
fields.
* Flood history...This crest compares to a previous crest of 9.1 feet on May 17
2018.
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
Brandywine Creek
Downingtown 7.0 8.97 Sat 2 PM 9.1 Sat 3 PM
&&
LAT...LON 4002 7567 3993 7561 3991 7567 4001 7574
$$590
WGUS81 KPHI 252051
FLSPHI
Flood Statement
National Weather Service Mt Holly NJ
351 PM EST Sat Jan 25 2020
...The Flood Warning continues for the following rivers in Pennsylvania...
East Branch Brandywine Creek Below Downingtown affecting Chester County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Do not attempt to drive through flooded areas. The water may be
deeper than you think.
&&
PAC029-260649-
/O.EXT.KPHI.FL.W.0002.000000T0000Z-200126T1003Z/
/DWNP1.2.ER.200125T1631Z.200125T2100Z.200126T0403Z.NO/
351 PM EST Sat Jan 25 2020
The Flood Warning continues for
The East Branch Brandywine Creek at Downingtown.
* At 3:01 PM Saturday the stage was 9.5 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 9.5 feet by late this
afternoon. The river will fall below flood stage tonight.
* Impact...At 9.0 feet...High water on the Brandywine sends backwater up Beaver
Creek. Beaver Creek floods inundating parks and the Downingtown Little League
fields.
* Flood history...This crest compares to a previous crest of 9.5 feet on Jul 23
2018.
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
Brandywine Creek
Downingtown 7.0 9.46 Sat 3 PM 9.5 Sat 4 PM
&&
LAT...LON 4002 7567 3993 7561 3991 7567 4001 7574
$$812
WGUS81 KPHI 252356
FLSPHI
Flood Statement
National Weather Service Mt Holly NJ
656 PM EST Sat Jan 25 2020
...The Flood Warning is cancelled for the following rivers in Pennsylvania...
East Branch Brandywine Creek Below Downingtown affecting Chester County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Do not attempt to drive through flooded areas. The water may be
deeper than you think.
&&
PAC029-260026-
/O.CAN.KPHI.FL.W.0002.000000T0000Z-200126T1003Z/
/DWNP1.2.ER.200125T1631Z.200125T2015Z.200125T2308Z.NO/
656 PM EST Sat Jan 25 2020
The Flood Warning is cancelled for
The East Branch Brandywine Creek at Downingtown.
* At 6:45 PM Saturday the stage was 6.3 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at 6:08 PM Saturday.
* Forecast...The river will continue to fall to 3.5 feet by tomorrow morning.
* Impact...At 6.0 feet...Open adjacent land next to the creek floods.
* Flood history...This crest compares to a previous crest of 7.0 feet on Aug 4
2018.
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
Brandywine Creek
Downingtown 7.0 6.27 Sat 7 PM Crested
&&
LAT...LON 4002 7567 3993 7561 3991 7567 4001 7574
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this river flood warning went out at Jan 25, 11:11 AM EST, 23 minutes earlier.
Area forecast discussion, Jan 25, 11:11 AM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1111 AM EST Sat Jan 25 2020
.SYNOPSIS...
Low pressure and an associated cold front will cross the Middle
Altantic region today. The low will further deepen as it moves
across New England tonight and into Sunday. High pressure will
then begin to build across the area early next week. A weak low
will pass well south of the area Tuesday. The next storm will
affect the area towards the end of the week and into early next
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Weak low pressure was located in Queen Anne's County, Maryland
around 10:00 am. The low will progress to the northeast, across
northern Delaware and southern New Jersey during the late
morning and afternoon hours.
Meanwhile, a middle level low will drift across southeastern
Michigan. The pattern was drawing a significant amount of
moisture northward from the Caribbean and the Atlantic waters
off the Southeast Coast this morning. Rain will continue in much
of our region into the afternoon and it will be heavy at times.
Temperatures remained near the freezing mark in the elevated
terrain of the Pocono Region and far northern New Jersey late
this morning. Ice will continue to accumulate at locations above
1000 feet until around midday. As a result, the Winter Weather
Advisory will remain in effect until noon. There could be some
pockets of freezing rain into the early afternoon, even as
temperatures continue to rise slowly. However, the threat should
not be widespread enough at that time to warrant continuing the
advisory.
The back edge of the rain was already into the lower
Susquehanna River Valley and along Chesapeake Bay late this
morning. The back edge should lift northeastward, across
northeastern Maryland, Delaware and southeastern Pennsylvania
through early afternoon, and across the Poconos, the Lehigh
Valley and New Jersey during the mid to late afternoon.
Temperatures will continue to range from the 30s in our
northern counties to the 50s in the south. The gusty east wind
is forecast to become light and variable before settling into
the west around 10 mph as the afternoon progresses.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Tonight... While a spotty rain or snow shower will be possible
across the far north on developing westerly flow, the vast
majority of tonight will be dry as today's storm pulls away to
the north. Cooler air will start to bleed into the region, but
only gradually as lows will only drop into the low 30s for most.
Sunday... Westerly flow continues on Sunday as both surface and
upper level areas of low pressure move further north. Should be
a mainly dry day but probably plenty of stratocumulus
especially to the northwest with steep low level lapse rates. A
sprinkle or flurry is possible across the Poconos and northern
NJ. Otherwise, Sunday looks like a rather nice day. Despite the
westerly flow there is no cold air to the northwest to tap into
(a common theme this winter) so highs will end up mostly a few
degrees above average: upper 30s and low 40s to the north with
mid to upper 40s further south. The pressure gradient behind the
departing low is not strong, and wind gusts Sunday should only
reach 20-25mph.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The long term forecast was not edited overnight due to focus on
near term concerns. Looks to be a mainly quiet and high
pressure dominated week until perhaps the very end of the week
or next weekend, but very low confidence on any potential
storminess for that period. The previous long term discussion is
included below.
Fairly quiet weather expected as low pressure continues to move
away over Atlantic Canada while high pressure will gradually
build down from the north and west with time. This will keep the
region predominately in a dry W/NW flow through most of next
week. Most days should feature a good deal of sunshine though
some shortwaves riding through the upper level flow will bring
some cloudier periods from time to time. Temperatures look to
generally be near to a little above late January averages. Early
indications are that the next storm system could impact the
area next weekend but it's too early to forecast any specifics
with this system.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of Today...IFR ceilings with rain heavy at times. Some
improvement is possible from west to east between about 18Z and
22Z. East wind 10 to 15 knots gusting to 20 to 25 knots becoming
variable less than 10 knots for a time this afternoon, before
settling into the west around 10 knots. Medium confidence.
Tonight...MVFR improving to VFR this evening. VFR is expected
overnight as drier air arrives. Winds will remain W or NW at 5
to 10 knots. Medium confidence.
Outlook...
Sunday-Tuesday...Mainly VFR, though cigs could occasionally be
MVFR at times due to stratus. Winds remain mainly west to
northwest and may gust 15-20 knots at times through Tuesday.
-Moderate confidence.
Wednesday...Mainly VFR with NW winds 5-10 knots.
&&
.MARINE...
A Small Craft Advisory is now in effect on all waters. For the
ocean waters, seas will run 6 to 9 ft through tonight. Seas
should linger around 5 ft through the day Sunday, so the SCA was
extended through Sunday afternoon. East-southeasterly winds
could gust to 30 kt today. There is the potential for a couple
of isolated gale force gusts, but not expecting them to be
widespread or long lasting enough to warrant a Gale Warning. For
the Delaware Bay, the SCA will expire at noon today as winds
diminish. Sub-SCA conditions should continue through Sunday on
the Bay, though westerly winds on Sunday could gust to 20 kt.
Outlook...
Sunday night...Winds and waves are likely to remain above
advisory levels into the evening before diminishing overnight.
Monday-Wednesday...Winds and waves should remain mainly below
advisory levels through this period though winds could
occasionally gust to near or just over 20 knots at times.
&&
.TIDES/COASTAL FLOODING...
Only Cumberland county (NJ), Kent county (DE), and Sussex county
(DE) remain in the Coastal Flood Advisory this morning. The rest
of the zones have had high tide pass and water levels will
continue to subside. Towards Bowers Beach a prolonged high tide
is currently occurring with a decline in water levels expected
soon.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until noon EST today for PAZ054-055.
NJ...Winter Weather Advisory until noon EST today for NJZ001.
Coastal Flood Advisory until 1 PM EST this afternoon for
NJZ021.
DE...Coastal Flood Advisory until 1 PM EST this afternoon for
DEZ002>004.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST Sunday for ANZ450>455.
Small Craft Advisory until noon EST today for ANZ430-431.
&&
Synopsis...O'Hara
Near Term...Iovino
Short Term...O'Brien
Long Term...Fitzsimmons/O'Brien
Aviation...O'Brien/O'Hara
Marine...Haines/O'Brien/O'Hara
Tides/Coastal Flooding...Hazardous weather outlook, Jan 25, 11:02 AM EST, 32 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1102 AM EST Sat Jan 25 2020 DEZ001-MDZ008-012-015-019-020-NJZ007>010-012>020-022>027-PAZ060>062- 070-071-101>106-261615- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Warren-Morris- Hunterdon-Somerset-Middlesex-Western Monmouth-Eastern Monmouth- Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1102 AM EST Sat Jan 25 2020 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ001-PAZ054-055-261615- Sussex-Carbon-Monroe- 1102 AM EST Sat Jan 25 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ002>004-NJZ021-261615- Kent-Inland Sussex-Delaware Beaches-Cumberland- 1102 AM EST Sat Jan 25 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Delaware, southern Delaware and southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450>455-261615- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1102 AM EST Sat Jan 25 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-261615- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1102 AM EST Sat Jan 25 2020 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 25, 9:17 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
917 AM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN POCONO MOUNTAINS MUNICI 41.14N 75.38W
01/25/2020 M0.24 INCH MONROE PA ASOS
&&
STAARMANNLocal storm report, Jan 25, 11:08 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1108 AM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLOOD 1 N GLASGOW 39.63N 75.74W
01/25/2020 NEW CASTLE DE TRAINED SPOTTER
MULTIPLE VEHICLES STUCK IN FLOOD WATERS.
&&
STAARMANNLocal storm report, Jan 25, 11:14 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1114 AM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FREEZING RAIN POCONO MOUNTAINS MUNICI 41.14N 75.38W
01/25/2020 M0.30 INCH MONROE PA ASOS
UPDATES PREVIOUS FREEZING RAIN REPORT FROM
POCONO MOUNTAINS MUNICIPAL AIRPORT.
&&
STAARMANNThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 10:32 AM EST | Areal Flood Warning | PHI | Chester, Delaware | 4 hr |
| Jan 25, 11:52 AM EST | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Delaware, Lehigh, Montgomery | 3 hr |
| Jan 25, 11:52 AM EST | River Flood Warning | PHI | Delaware | 4 hr |
| Jan 25, 11:55 AM EST | Areal Flood Warning | PHI | Chester, Lehigh, Montgomery, Philadelphia | 3 hr |
| Jan 25, 12:02 PM EST | Areal Flood Warning | PHI | Chester, Delaware, Philadelphia | 3 hr |
| Jan 25, 12:57 PM EST | Areal Flood Warning | PHI | Chester | 5 hr |
| Jan 25, 2:59 PM EST | Areal Flood Warning | PHI | Chester, Delaware, Philadelphia | 3 hr |
| Jan 25, 3:00 PM EST | Areal Flood Warning | PHI | Chester, Lehigh, Montgomery, Philadelphia | 4 hr |
| Jan 25, 3:00 PM EST | Areal Flood Warning | PHI | Chester, Delaware | 2 hr |
| Jan 25, 4:05 PM EST | Areal Flood Warning | PHI | Montgomery, Philadelphia | 6 hr |
| Jan 25, 6:28 PM EST | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 7 hr |
Nearby
River Flood Warnings in Pennsylvania, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.